Removal of contrived chaos in finite-difference methods

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

A chaos-free numerical method will be developed for the solution of a system of non-linear initial-value problems (IVP's) associated with the transmission dynamics of two HIV subtypes. It will be shown that integration of this four-dimensional system with some standard numerical integrators like the fourth-order Runge-Kutta algorithm leads to scheme-dependent numerical instabilities.

Original languageEnglish (US)
Pages (from-to)1033-1041
Number of pages9
JournalInternational Journal of Computer Mathematics
Volume79
Issue number9
DOIs
StatePublished - 2002
Externally publishedYes

Fingerprint

Initial value problems
Finite difference method
Chaos theory
Difference Method
Numerical methods
Finite Difference
Chaos
Numerical Integrators
Numerical Instability
Runge-Kutta
Initial Value Problem
Fourth Order
Nonlinear Problem
Numerical Methods
Dependent
Standards

Keywords

  • Chaos
  • Finite-difference method
  • Initial-value problem
  • Stability

ASJC Scopus subject areas

  • Applied Mathematics

Cite this

Removal of contrived chaos in finite-difference methods. / Gumel, Abba.

In: International Journal of Computer Mathematics, Vol. 79, No. 9, 2002, p. 1033-1041.

Research output: Contribution to journalArticle

@article{97285addf56042669c2d9d791a50a14d,
title = "Removal of contrived chaos in finite-difference methods",
abstract = "A chaos-free numerical method will be developed for the solution of a system of non-linear initial-value problems (IVP's) associated with the transmission dynamics of two HIV subtypes. It will be shown that integration of this four-dimensional system with some standard numerical integrators like the fourth-order Runge-Kutta algorithm leads to scheme-dependent numerical instabilities.",
keywords = "Chaos, Finite-difference method, Initial-value problem, Stability",
author = "Abba Gumel",
year = "2002",
doi = "10.1080/00207160212120",
language = "English (US)",
volume = "79",
pages = "1033--1041",
journal = "International Journal of Computer Mathematics",
issn = "0020-7160",
publisher = "Taylor and Francis Ltd.",
number = "9",

}

TY - JOUR

T1 - Removal of contrived chaos in finite-difference methods

AU - Gumel, Abba

PY - 2002

Y1 - 2002

N2 - A chaos-free numerical method will be developed for the solution of a system of non-linear initial-value problems (IVP's) associated with the transmission dynamics of two HIV subtypes. It will be shown that integration of this four-dimensional system with some standard numerical integrators like the fourth-order Runge-Kutta algorithm leads to scheme-dependent numerical instabilities.

AB - A chaos-free numerical method will be developed for the solution of a system of non-linear initial-value problems (IVP's) associated with the transmission dynamics of two HIV subtypes. It will be shown that integration of this four-dimensional system with some standard numerical integrators like the fourth-order Runge-Kutta algorithm leads to scheme-dependent numerical instabilities.

KW - Chaos

KW - Finite-difference method

KW - Initial-value problem

KW - Stability

UR - http://www.scopus.com/inward/record.url?scp=28244476408&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=28244476408&partnerID=8YFLogxK

U2 - 10.1080/00207160212120

DO - 10.1080/00207160212120

M3 - Article

AN - SCOPUS:28244476408

VL - 79

SP - 1033

EP - 1041

JO - International Journal of Computer Mathematics

JF - International Journal of Computer Mathematics

SN - 0020-7160

IS - 9

ER -